Ernstig parkinsonisme ten gevolge van metoclopramide bij een patiënte met polyfarmacie

Translated title of the contribution: Severe parkinsonism as a consequence of metoclopramide use in a patient with polypharmacy

A. Hoogendam*, J. Hofmeijer, C. J.M. Frijns, M. Heeringa, S. L.N.M. Schouten-Tjin A Tsoi, P. A.F. Jansen

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

3 Citations (Scopus)
13 Downloads (Pure)

Abstract

A 73-year-old woman, with tuberculosis of the large intestine, developed nausea as a side effect of the antituberculosis drugs. The nausea was treated with metoclopramide. Subsequently she developed severe medication-induced parkinsonism. As her symptoms initially mimicked a depressive disorder, drug-induced parkinsonism was only considered at a later stage. Due to drug-induced impaired function of the liver and kidney the patient had received a toxic dose of metoclopramide. Treatment with biperiden and withdrawal of the metoclopramide resulted in a reduction of the complaints within 3 months, after which the anti-tuberculosis medication could be reintroduced. Adjusting the dose of metoclopramide could possibly have prevented this severe side effect.

Translated title of the contributionSevere parkinsonism as a consequence of metoclopramide use in a patient with polypharmacy
Original languageDutch
Pages (from-to)175-177
Number of pages3
JournalNederlands tijdschrift voor geneeskunde
Volume146
Issue number4
Publication statusPublished - 26 Jan 2002

Keywords

  • 22/3 OA procedure

Fingerprint

Dive into the research topics of 'Severe parkinsonism as a consequence of metoclopramide use in a patient with polypharmacy'. Together they form a unique fingerprint.

Cite this